Reports suggest that perioperative anaphylaxis in patients undergoing general anesthesia range from 1 in 5000 to 1 in 20,000 with mortality rates as high as 9%. Because of the variety of medications that are used for general anesthesia and the rapid succession in which they are administered,
it is often difficult to determine the etiology of a severe allergic episode in this setting. Antibiotics and anesthetics are notorious for precipitating allergic reactions and are often implicated. Other perioperative exposures and patient risk factors must also be considered. In this article,
we describe the case of a patient who exhibited recurrent anaphylaxis episodes while trying to undergo a vital cardiac surgery.
Allergy and Asthma Proceedings is a peer reviewed publication dedicated to distributing timely scientific research regarding advancements in the knowledge and practice of allergy, asthma and immunology. Its primary readership consists of allergists and pulmonologists.
The goal of the Proceedings is to publish articles with a predominantly clinical focus which directly impact quality of care for patients with allergic disease and asthma.
Featured topics include asthma, rhinitis, sinusitis, food allergies, allergic skin diseases, diagnostic techniques, allergens, and treatment modalities. Published material includes peer-reviewed original research, clinical trials and review articles.
Articles marked "F" offer free full text for personal noncommercial use only.